Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with high TSH, low T3, have constipation, fluttering in neck. No improvement with liquid iodine. Guidance?

Hello. I have recently been diagnosed through blood tests with high tsh ( hypothyroid ) and low t3. After 8 years and 3 doctors, I was finally diagnosed only because I persisted on my Doctor doing a full metabolic panel. I have known for at least 8 years that something was not right but suspect this has most likely been going on longer. Symptoms are cold hands/feet, low body temp, difficulty losing weight and keeping off despite all efforts, extreme anxiety, (dibilitating at times), depression , fatigue, severe PMS , fogginess, memory loss , trouble concentrating, and a year and a half ago I started losing crazy amounts of hair (about 2/3 so far... I had very thick head of hair to start thank god) and it s has become very dry, course, and brittle. I was diagnosed in September but was told by my Doc I needed to wait for a specialist referral because he did not want to treat it himself. I read that liquid iodine might help so I started taking it for about a week and my hair loss slowed, my mind cleared, and I was feeling improvement all around. However, when I consulted with my Doc about taking it he told me absolutley not and that it was dangerous so I stopped and my symtoms returned. As of around thanksgiving, I still had not gotten my referral. I have lost so much hair it is causing me more depression and anxiety so I made a trip up to the health food store and they recomended I start on Bovine Raw Thyroid which I started immediatley. Really have not noticed any improvement but I have noticed severe constipation and a fluttering feeling in my neck just about where my thyroid is and I am a bit concerned about this. I got my specialist call last week and I have an appointment with an Endo on the 18th of December. I suppose my question would be, should I be concerned with the fluttering and constipation? Should I stop the raw thyroid and wait for my appointment or could that make it worse now that I have been taking it for 2 weeks? Is the liquid iodine harmful for me to take? Lastly, what will make my hair quit falling out and will it come back once I am treated? I am very frustrated and anxious to get the help I have been asking for for years. Any guidance to get me through the next 3 weeks would be warmly embraced. 3 weeks seems like an eternity at this point. :( Thank You!
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Welcome to HCM. I have gone through your question and understand your concerns.
1. Regarding liquid iodine - This is useful only in iodine deficiency hypothyroidism, which is rare nowadays.
2. Thyroid hormone replacement is the treatment for hypothyroidism. This has to be taken in supervision by a medical doctor and the dose needs to be periodically adjusted doing thyroid function tests
3. Your other complaints like hair loss will improve with thyroid hormone replacement.

Hope I have answered your query. If you have any further questions I will be happy to help
With warm regards,
Dr Ajish TP (MD,DM)
Consultant Endocrinologist.
Answered: Tue, 18 Nov 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor